MAUDE Adverse Event Report: CAREFUSION MAXGUARD EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION MAXGUARD EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number MFS106
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint could not be confirmed because the product was not sequestered for failure investigation.The root cause of this failure was not identified.Patient demographics requested.
 
Event or Problem Description
It was reported that the extension set used during an unspecified infusion infused faster than expected.The facility performed an internal test using a saline 1 liter programmed to infuse at 250 ml/hr.Over 4 hrs.However infused under 3 hrs.The customer reported no patient harm.
 
Additional Manufacturer Narrative
Received from the customer is one out of package extension set model mfs106 lot unknown.The customer did not send in the suspect extension set or connecting gravity set that was reported for this event.The customer¿s report that the flow regulator was infusing fluid too quickly was not confirmed.Visual inspection did not find any anomalies.Functional gravity infusion of 1000 ml over 4 hours was successful with no instances infusing too quickly observed.The extension sets flow rate controller was received set at 250 ml/hr.Gravity infusion testing was performed by attaching a lab iv bag filled with 1000ml of blue dye water to the lab gravity set.The gravity infusion was set to 250ml/hr.And vtbi 1000ml to be run over 4 hours just as the customer reported.The infusion was checked periodically and successfully finished on time at 4 hours later with all the fluid being infused.The root cause could not be determined.
 
Event or Problem Description
Revised: it was reported the user initiated testing on the flow regulator as one of the lhin (local health integration network) areas was infusing fluids too quickly.The rn conducted an internal test on (b)(6) 2019.The flow regulator was connected to a gravity iv tubing and a 1 liter bag of normal saline (both were baxter products).The normal saline infusion (1l) was programmed at a rate of 250 ml/hr.Over 4hrs at 9am however it was completed by 11:55 am.There was no patient involvement, the event occurred during an internal test.

Brand Name
MAXGUARD EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8609263
Report Number9616066-2019-01363
Device Sequence Number16717905
Product Code FPA
UDI-Device Identifier10885403236358
UDI-Public10885403236358
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model NumberMFS106
Device Catalogue NumberMFS106
Device Lot Number19025376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRIMARY TUBING; PRIMARY TUBING